Oct 28, 2004 - 10:33 am
Does anyone have information to share about possible neuro side effects of the oral chemo drug Iressa?
My mother-in-law is now stage IV non-small cell adenocarcinoma of the lungs. She did a round of Gemzar & Cisplatin following radiation & surgery when first diagnosed. She had a year of remission.
She's been on Iressa for about a year after recurrance with mets to the other lung. She has had a lot of side effects from the Iressa, diarrhea, skin conditions, including peeling of the fingertips, weakness, lack of appetitite, all known side effects of the medication, listed openly on the manufacturers website.
The new set of symptoms has us really concerned. Confusion, lack of coordination & motor skills, dizziness, neuropathy to the feet, verbal synapses (can't seem to get her words out), & memory loss. The oncology doc says it has not mets to the brain, CT is clear so he has now taken her off all med's--she was on sleeping pills, Paxil (tapering off it), Iressa to see if that helps. It has been a week and I don't see much improvement at all. Does anyone know how long it takes to get those drugs out of your system? He put her on a steroid to try to hasten the process.
I worry that she is having TIA's or mini-strokes or something. She seems so confused, she's only 65 & it is really hard to watch this. She went to her PCP & was told she was okay 2-3 weeks ago, but I tell you, she is not the same and is not okay.
Anyone who can help me would be appreciated.